Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 211, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2014, 8:52 AM CDT for Sabine County, Texas; 5 parishes in Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2014, 8:52 AM CDT (13:52 UTC)
- Expired
- Oct 6, 2014, 9:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Winn Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:23 AM CDT, 29 minutes earlier.
Area forecast discussion, Oct 6, 8:23 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 823 AM CDT MON OCT 6 2014 .DISCUSSION... QUICK UPDATE TO INCREASE POPS ACROSS MUCH OF THE SOUTHERN ZONES TO ACCOUNT FOR THE LINE OF STORMS MOVING SOUTHEAST. DID MENTION HEAVY RAIN...BUT ANY MORE SEVERE WEATHER WILL BE ISOLATED...AS CURRENT TRENDS INDICATE SOME WEAKENING. TEMPS ADJUSTED...AS THEY WILL BE SLOWER TO WARM WITH THE CLOUDS AND RAIN...BUT SHOULD RECOVER FAST IN THE AFTERNOON. /14/ && .PREV DISCUSSION... /ISSUED 701 AM CDT MON OCT 6 2014/ AVIATION... FOR THE 06/12Z TAFS...INTENSE LINE OF TSTMS AFFECTING TYR/GGG/SHV TO BEGIN THIS TAF PERIOD WITH MVFR CIGS...REDUCED VSBYS AND WIND GUSTS AS HIGH AS 35-40KTS WITH THIS LINE OF CONVECTION. ELSEWHERE VCNTY SHWRS/TSTMS EXPECTED THIS MORNING BUT IMPROVING CONDITIONS AT TXK/ELD AS CONVECTION MOVES SOUTH. LFK/MLU TERMINALS MAY STILL BE UNDER THE GUN AS LINE OF TSTMS MOVES SOUTH AND EAST. CONVECTION SHOULD GRADUALLY WRAP UP BY LATE MORNING ALONG THE I-20 TERMINALS AND EARLY AFTERNOON FARTHER SOUTH AT LFK. WINDS WILL BE PRIMARILY FROM THE SOUTH OUTSIDE OF CONVECTION WITH SPEEDS FROM 5-10 KTS BUT WIDELY VARYING WITH HIGHER GUSTS IN AREAS OF CONVECTION. FOG AND LOW STRATUS WILL BE A CONCERN TOWARD THE END OF THE TAF PERIOD AS WINDS DROP OFF OVERNIGHT AND GULF MOISTURE CONTINUES TO INCREASE. /19/ PREV DISCUSSION... /ISSUED 342 AM CDT MON OCT 6 2014/ DISCUSSION... WILL BE BRIEF THIS MORNING AS STRONG CONVECTION ENTERING OUR CWA AND THE LATENESS OF THE OPERATIONAL 00Z ECMWF WILL NOT ALLOW FOR A LENGTHY DISCUSSION. MID LEVEL DISTURBANCE IN NORTHWEST FLOW ALONG WITH STEEP MID LEVEL LAPSE RATES AND A 45KT LOW LEVEL JET IS HELPING TO FEED THIS STRONG TO SOMETIMES SEVERE CONVECTION ACROSS THE MIDDLE RED RIVER VALLEY OF S OK/SW AR INTO N TX ATTM. THREW OUT THE 00Z NAM OUTPUT AS IT HAS A POOR HANDLING OF CURRENT CONVECTION. TODAY'S POP WAS BASED ON THE HRRR/GFS/ECMWF/CMC OUTPUT WHICH WARRANTS HIGH CHANCE POPS ACROSS A GOOD PORTION OF OUR REGION TODAY. SPC HAS PLACED MUCH OF OUR REGION IN A SLIGHT RISK OF SEVERE CONVECTION TODAY AND WHILE THIS IS WARRANTED...DO NOT BELIEVE WE WILL SEE WIDESPREAD SEVERE CONVECTION WITH THIS COMPLEX. HOWEVER...ISOLATED LARGE HAIL AND SVR WIND GUSTS CANNOT BE RULED OUT. IF THE HRRR MODEL PANS OUT...THIS COMPLEX OF STORMS SHOULD SWING THROUGH OUR ENTIRE CWA TODAY BUT REDEVELOPMENT DURING THE AFTERNOON HOURS WILL DEPEND GREATLY ON ANY REMNANT OUTFLOW LEFT BEHIND FROM THE MORNING CONVECTION AND THE DEGREE OF AFTERNOON HEATING WE ARE ABLE TO SEE. KEPT CHANCE POPS FOR THE AFTERNOON AS A RESULT. KEPT CHANCE POPS FOR OUR NORTHERN MOST ZONES OVERNIGHT AS PROGS SUGGEST THAT WE COULD SEE A REPEAT PERFORMANCE OVERNIGHT BUT AGAIN...THIS WILL BE HIGHLY DEPENDENT ON JUST HOW FAR SOUTH A WEAK BOUNDARY CAN REMAIN ACROSS OUR NORTHERN ZONES TONIGHT. LOW POPS TUESDAY THROUGH THURSDAY AS UPPER RIDGING WILL BEGIN TO BUILD FROM THE SOUTHWEST BUT MOISTURE WILL BE PLENTIFUL AND ANY CONVECTION WILL BE TIED TO AFTERNOON HEATING. FOR LATE WEEK INTO THE WEEKEND...MEDIUM RANGE PROGS REMAIN IN POOR AGREEMENT CONCERNING TIMING OF OUR NEXT RAIN CHANCES. THE 00Z GFS REMAINS THE FAST OUTLIER SO HAVE TRENDED TEMPS/POPS TO THE 00Z ECMWF/CMC RUNS WHICH POINT TO A SLOWER TROUGH EJECTION FROM THE WEST AND SLOWER FRONTAL MOVEMENT INTO OUR REGION. THIS RESULT IN A WET WEEKEND FOR MUCH OF THE AREA. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 85 69 91 70 91 / 50 20 20 10 10 MLU 84 66 90 67 91 / 50 30 20 10 20 DEQ 82 63 89 65 88 / 40 40 20 10 10 TXK 84 67 90 69 88 / 40 40 20 10 10 ELD 83 64 88 66 88 / 40 40 20 10 10 TYR 85 70 91 71 91 / 60 20 10 10 10 GGG 85 70 91 69 91 / 60 20 10 10 10 LFK 87 69 92 70 91 / 70 20 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Oct 6, 4:03 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 403 AM CDT MON OCT 6 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 403 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO GENERATE SHOWERS AND STRONG THUNDERSTORMS ACROSS PORTIONS OF THE FOUR STATE REGION TODAY. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH THIS SYSTEM...ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. THE PRIMARY SEVERE THREAT WITH THE CONVECTION TODAY WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. ADDITIONAL CONVECTION WILL BE POSSIBLE ONCE AGAIN ACROSS THE REGION LATE TONIGHT BUT MAINLY ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS AND PORTIONS OF NORTH CENTRAL AND NORTHEAST LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SMALL RAIN CHANCES WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION THROUGH THE MIDDLE PORTION OF THE WORK WEEK. BY THE END OF THE WEEK INTO THE UPCOMING WEEKEND...RAIN CHANCES WILL INCREASE AS ANOTHER UPPER LEVEL STORM SYSTEM MOVES CLOSER TO THE REGION. THIS SYSTEM WILL CONTINUE TO BE WATCHED CLOSELY FOR THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS...ALONG WITH A LOCALLY HEAVY RAINFALL THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT EVEN THOUGH ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN A POSSIBILITY TODAY. 13
In the hours before
Local storm report, Oct 6, 7:35 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
10/06/2014 TITUS TX EMERGENCY MNGR
NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1400604
21Local storm report, Oct 6, 7:48 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN CENTER 31.79N 94.18W
10/06/2014 E2.00 INCH SHELBY TX TRAINED SPOTTER
MINOR STREET FLOODING
&&
EVENT NUMBER SHV1400605
21Local storm report, Oct 6, 7:50 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM HAIL NACOGDOCHES 31.61N 94.65W
10/06/2014 E1.00 INCH NACOGDOCHES TX LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL REPORTED ACROSS THE COUNTY
&&
EVENT NUMBER SHV1400606
21Local storm report, Oct 6, 8:03 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL 10 S NACOGDOCHES 31.47N 94.65W
10/06/2014 E0.88 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1400607
21Local storm report, Oct 6, 8:09 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG CARTHAGE 32.15N 94.34W
10/06/2014 PANOLA TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY
&&
CORRECTED EVENT TIME
EVENT NUMBER SHV1400602
21Local storm report, Oct 6, 8:25 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND DMG KEACHI 32.18N 93.92W
10/06/2014 DE SOTO LA LAW ENFORCEMENT
NUMEROUS TREES DOWN
&&
EVENT NUMBER SHV1400608
21The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:29 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 46 min |
| Oct 6, 5:05 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur, Wood | 40 min |
| Oct 6, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Rusk, Smith | 46 min |
| Oct 6, 6:26 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Marion, Nacogdoches, Panola, Rusk and 2 more | 49 min |
| Oct 6, 7:02 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 58 min |
| Oct 6, 7:17 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Sabine, San Augustine, Shelby | 58 min |
| Oct 6, 7:27 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 63 min |
| Oct 6, 7:58 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 62 min |
| Oct 6, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine | 62 min |
| Oct 6, 7:44 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
| Oct 6, 3:45 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.